Hi guys, finished 3 fec and 3 tac and started my first week of rads 5 down and 10 to go, i have had the most awful stomach cramps and as been going on for a week , i rang the hospital today and they seem to think its a bug . After speaking to a friend she seems to say she had a bad tummy all through the rads as anyone else experiencing it also. Marysia
It helps to know that i'm not the only one! Managed a decent walk today and done warm up section of fitness DVD!! So things are getting better. Eyes and nose are alot less runny, legs are sore on exertion. I can sleep the clock round - 12 hours a night! Water retention nearly gone thanks to diuretics.
I shall stop telling myself i am lazy and start chilling out a bit!!
Hello Josie, yes you are expecting too much my love!
I finished 4xFEC and 4xTaxotere in November 2007 and, like you, expected to feel pretty normal after the usual 3 week period. But it took me at least a couple of months to get moving reasonably well again, and my legs were as heavy as lead with swollen ankles. I could barely climb the stairs and I would tire very easily. Your body has had quite a battering from all the chemicals, so be gentle with yourself, and patient. Rest a lot if you can, although most of us have radiotherapy shortly after finishing the chemo, and the daily travelling for that can be very debilitating, as Horace has said.
Little by little you will recover your strength and stamina. It might take some time yet, as although I am over a year from finishing chemo, I still feel worn out after doing very little! However, I am nearly 59, and still on Herceptin and Arimidex, so that may have something to do with it.
Horace, I still have some peripheral neuropathy in my feet too! It has improved (I think - though I may just be getting used to it), and my onc said that if it isn't completely gone after 3 years, then it is there to stay.
I do have a decent head of hair now though!
Hi Josie I finished taxotere in May 2007 and still have some trace of the effects-slight peripheral neuropathy,lack of stamina etc but at 62/3 I was on the old side for the large dose x4 that I had.My onc said I would lookk back after 6 months and see how far I had come then in a year to see how much further and this would go on for up to three years after which it would be as good as it got!After 4 weeks I was starting rads ad was so tired I could hardly walk 20yards never mind 4 miles but it gets better by the week.
I finished last tax at the end of November. I'm just getting back to going out for walks, cos like you I didn't have much energy when on tax, I was more likely to go for a sleep rather than a walk! Also had my first yoga class this week which made me realise how unfit and unflexible I am!!! Also had probs with arm movement on op side so having physio so that stopped me being able to do some of the class, not great esp as there were some really elderly people there who were so flexible and strong! Spose I can only get better!
I'm on hormone treatment and that seems to be causing lots of aches so not feeling back to my old self but am thinking about going back to work and hoping it's not too soon, don't really know when the 'right' time is?
Hope all our side effects continue to get less!
I too thought I'd bounce right back up there again after finishing my 6 x FEC. I coped pretty well with the whole chemo cycle and felt good in between the bad days (weeks?). However it has taken ages to get over the last one which I finished in September. Apart from complications such as a chemo leak, palpitations and other such nonsense it still took a long time to get back to feeling more normal. Take your time and don't expect too much. Your body will be trying to recover so you are bound to feel more tired than you think. Just build up to what you want to do and don't set too many goals, then you won't be disappointed if you can't achieve them. By the way I've just had my 1st hair cut (trim) since finishing chemo where I ended up pretty much bald all over so there's hope yet. Luckily it has come back thick, straight and surprisingly dark with not much grey - result!
I finished the last of 6 Taxotere on Nov 13th.
Breathlessness and fluid retention are nearly gone and I'm back to doing plenty of walking again.
But....my eyes are still a bit funny, as is digestive system, but nothing that bothers me much. Sleeping a lot.
My onc reckons about 3 months for it all to mostly disperse out of my system, so if you are only four weeks on from the last one, then you shouldn't expect too much, just a slow but steady improvement, perhaps.
Take care - don't overdo it!
I am getting impatient i suppose!! the taxotere really knocked me, i went from walking the dog for 4 miles a day, to virutally nothing. i just want to be able to walk the dog properly again! Still, its all good at least the chemo phase is over! And i do believe i have a little fluff on ones head! Woo Hooo!!!
Yes I think you are expecting to much........but don't we all? We like to think once we have had our last 'fix' we will be back to normal. Not wanting to make you even worse but I finished mine in Sept last year and still get quite tired and do not feel 100% though I am getting there and I don't think this time of year you feel as good as you do during the summer anyway.
Still wont be long and then we can look forward to some light nights again (though I hope the summer is better than last years).
4 weeks after last dose now and still not 100%, am i expecting too much to feel 'normal' again??!!!